Alert archive / Alabama / Wind Advisories in 2013

Wind Advisory 2, NWS Huntsville, AL

February 9, 201311 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this wind advisory at Feb 9, 2013, 2:30 PM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Feb 10, 2013, 9:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2013, 2:30 PM CST (20:30 UTC)
In effect from
Feb 10, 2013, 9:00 AM CST
Expired
Feb 10, 2013, 7:03 PM CST
In force
10 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -87 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-87 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

360 
WWUS74 KHUN 092030
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
230 PM CST SAT FEB 9 2013

...WIND ADVISORY IN EFFECT FROM 9 AM CST TO 9 PM CST SUNDAY...

ALZ001>010-016-TNZ076-096-097-100500-
/O.NEW.KHUN.WI.Y.0002.130210T1500Z-130211T0300Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
230 PM CST SAT FEB 9 2013

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY. 

* TIMING AND AREAS AFFECTED...NORTHERN ALABAMA AND SOUTHERN MIDDLE
  TENNESSEE FROM 9 AM CST TO 9 PM CST SUNDAY.

* WINDS...SOUTHEAST WINDS WILL START TO INCREASE MARKEDLY AFTER 9AM
  CST SUNDAY MORNING ACROSS THE AREA AS A STRONG STORM SYSTEM
  APPROACHES FROM THE WEST. SUSTAINED WINDS AROUND 25 MPH OR HIGHER
  AND GUSTS AROUND 35 MPH OR HIGHER WILL OCCUR ACROSS NORTHERN
  ALABAMA AND SOUTHERN MIDDLE TENNESSEE BETWEEN 9 AM CST AND 9 PM CST
  SUNDAY. WINDS WILL LIKELY BE STRONGEST FROM THE LATE AFTERNOON INTO
  THE EARLY EVENING HOURS.  

* IMPACTS...SMALL OUTDOOR ITEMS MAY BE BLOW AROUND BY GUSTY WINDS.
  DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES...ESPECIALLY IN
  AREAS FREE OF OBSTRUCTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

KDW
4 follow-up statements
727 
WWUS74 KHUN 100315
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
915 PM CST SAT FEB 9 2013

...WIND ADVISORY IN EFFECT FROM 9 AM CST TO 9 PM CST SUNDAY...

ALZ001>010-016-TNZ076-096-097-101330-
/O.CON.KHUN.WI.Y.0002.130210T1500Z-130211T0300Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
915 PM CST SAT FEB 9 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY...

* TIMING AND AREAS AFFECTED...NORTHERN ALABAMA AND SOUTHERN 
  MIDDLE TENNESSEE FROM 9 AM CST TO 9 PM CST SUNDAY. 

* WINDS...SOUTHEAST WINDS WILL START TO INCREASE MARKEDLY AFTER 9 AM
  CST SUNDAY MORNING ACROSS THE AREA...AS A STRONG STORM SYSTEM
  APPROACHES FROM THE WEST. SUSTAINED WINDS AROUND 25 MPH OR HIGHER
  AND GUSTS AROUND 35 MPH OR HIGHER WILL OCCUR ACROSS NORTHERN
  ALABAMA AND SOUTHERN MIDDLE TENNESSEE BETWEEN 9 AM CST AND 9 PM CST
  SUNDAY. WINDS WILL LIKELY BE STRONGEST FROM THE LATE AFTERNOON INTO
  THE EARLY EVENING HOURS.

* IMPACTS...SMALL OUTDOOR ITEMS MAY BE BLOW AROUND BY GUSTY 
  WINDS. DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES... 
  ESPECIALLY IN AREAS FREE OF OBSTRUCTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$
133 
WWUS74 KHUN 101115
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
515 AM CST SUN FEB 10 2013

...WIND ADVISORY IN EFFECT FROM 9 AM CST TO 9 PM CST TODAY...

ALZ001>010-016-TNZ076-096-097-102100-
/O.CON.KHUN.WI.Y.0002.130210T1500Z-130211T0300Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
515 AM CST SUN FEB 10 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
CST THIS EVENING...

* TIMING AND AREAS AFFECTED...NORTHERN ALABAMA AND SOUTHERN MIDDLE
  TENNESSEE FROM 9 AM CST TO 9 PM CST TODAY.

* WINDS...SOUTHEAST WINDS WILL START TO INCREASE AFTER 9 AM CST THIS
  MORNING ACROSS THE AREA...AS A STRONG STORM SYSTEM APPROACHES FROM
  THE WEST. SUSTAINED WINDS AROUND 25 MPH AND GUSTS AROUND 35 MPH OR
  HIGHER WILL OCCUR UNTIL 9 PM CST. WINDS WILL LIKELY BE STRONGEST
  FROM THE LATE AFTERNOON INTO THE EARLY EVENING HOURS.

* IMPACTS...SMALL OUTDOOR ITEMS MAY BE BLOWN AROUND BY GUSTY 
  WINDS. DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES... 
  ESPECIALLY IN AREAS FREE OF OBSTRUCTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$
035 
WWUS74 KHUN 101612
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1012 AM CST SUN FEB 10 2013

...WIND ADVISORY IN EFFECT FROM UNTIL 9 PM CST THIS EVENING...

ALZ001>010-016-TNZ076-096-097-110300-
/O.CON.KHUN.WI.Y.0002.000000T0000Z-130211T0300Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
1012 AM CST SUN FEB 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* TIMING AND AREAS AFFECTED...NORTHERN ALABAMA AND SOUTHERN MIDDLE
  TENNESSEE THROUGH EARLY THIS EVENING.

* WINDS...SOUTHEAST WINDS HAVE ALREADY INCREASED INTO THE 15 TO 25
  MPH RANGE AT MANY LOCATIONS...WITH GUSTS OF 35 TO 40 MPH BEING
  REPORTED IN THE HIGHER ELEVATIONS AND IN SOUTHERN MIDDLE
  TENNESSEE.THIS TREND WILL CONTINUE WITH MORE AREAS EXPERIENCING
  HIGHER GUSTS THROUGH THE REST OF TODAY.
 
* IMPACTS...SMALL OUTDOOR ITEMS MAY BE BLOWN AROUND BY GUSTY 
  WINDS. DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES... 
  ESPECIALLY IN AREAS FREE OF OBSTRUCTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE
OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH
CANS.

&&

$$
260 
WWUS74 KHUN 110103
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
703 PM CST SUN FEB 10 2013


ALZ001>010-016-TNZ076-096-097-110215-
/O.CAN.KHUN.WI.Y.0002.000000T0000Z-130211T0300Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
703 PM CST SUN FEB 10 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL REMAIN GUSTY FROM THE SOUTHWEST THROUGH THE EVENING HOURS
AHEAD OF AN APPROACHING COLD FRONT. SOME LOCATIONS WILL EXPERIENCE 
OCCASIONAL GUSTS TO NEAR 30 MPH...ESPECIALLY ACROSS THE HIGHER
TERRAIN. HOWEVER...THE OVERALL TREND HAS BEEN FOR THE WINDS TO REMAIN
BELOW ADVISORY CRITERIA AND THUS THE WIND ADVISORY HAS BEEN
CANCELLED.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Feb 9, 11:41 AM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Feb 9, 11:41 AM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1141 AM CST SAT FEB 9 2013

.UPDATE...
FOR 18Z TAFS

&&

.DISCUSSION...
/ISSUED 1042 AM CST SAT FEB 9 2013/
A SMALL CHANGE TO SKY COVER WAS DONE TO ACCOUNT FOR GENERALLY THIN
TRANSLUCENT CIRRUS ACROSS THE AREA. THIS WILL ONLY RESULT TO CHANGES
IN SKY COVER MAINLY IN EASTERN AREAS FOR THE ZONE FCST PRODUCT.
OTHERWISE...TEMPS LOOK ON TRACK TO CLIMB INTO THE MID/UPPER 50S AT
MOST LOCATIONS THIS AFTERNOON.

PRIMARY FCST CONCERNS STILL LIE IN THE SUNDAY EVENING/OVERNIGHT
PERIOD...ASSESSING PRECIPITATION AMOUNTS AND THE NEED FOR A FLOOD OR
FLASH FLOOD WATCH PRODUCT.

KDW

&&

.AVIATION...
FOR 18Z TAFS...CURRENT VFR CONDITIONS WILL BEGIN TO DETERIORATE BY
ABOUT 10/1500-1600Z...AS AN MVFR CLOUD DECK IS EXPECTED TO MOVE INTO
NORTHERN AL. SE WINDS WILL GRADUALLY INCREASE ESPECIALLY AFTER
06Z...WITH GUSTY CONDITIONS LIKELY DEVELOPING AFTER 15Z. SCTD -SHRA
ARE POSSIBLE IN NW ALABAMA BEFORE 18Z. HEAVIER RAIN AND TSRA WILL
MOVE INTO NORTHERN AL AFTER 18Z.

KDW

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Feb 9, 2:30 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
230 PM CST SAT FEB 9 2013

ALZ001>010-016-TNZ076-096-097-101200-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
216 PM CST SAT FEB 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

WIDESPREAD MODERATE TO HEAVY RAINFALL WILL OCCUR FROM SUNDAY
AFTERNOON THROUGH EARLY MONDAY MORNING AS A SLOW MOVING FRONTAL
SYSTEM PUSHES ACROSS THE REGION. TWO TO THREE INCHES OF RAIN IS
LIKELY ACROSS THE TENNESSEE VALLEY DURING THIS TIME...LEADING TO
FLASH FLOODING CONCERNS. AS A RESULT...A FLASH FLOOD WATCH IS IN
EFFECT FROM NOON SUNDAY THROUGH MIDNIGHT IN NORTHWEST ALABAMA AND 3
PM SUNDAY TO 3 AM MONDAY MORNING IN THE REMAINDER OF THE AREA. FOR
MORE INFORMATION...FOLLOW THE FLASH FLOOD WATCH PRODUCT.

IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE
ESPECIALLY FROM 6PM TO MIDNIGHT ACROSS THE AREA. WIND GUSTS POSSIBLY
REACHING 60 MPH WILL BE THE PRIMARY THREAT WITH THIS THUNDERSTORM
ACTIVITY.

EVEN OUTSIDE OF HEAVY SHOWERS AND THUNDERSTORMS...SUSTAINED WINDS
AROUND 25 MPH AND GUSTS OVER 35 MPH WILL MAKE FOR HAZARDOUS
CONDITIONS ON SUNDAY. A WIND ADVISORY IS IN EFFECT FOR THE AREA FROM
9 AM CST TO 9 PM CST SUNDAY.

ANOTHER ROUND OF MODERATE RAINFALL IS POSSIBLE ON TUESDAY...WHICH MAY
EXACERBATE THE FLOOD THREAT FOR LOCAL STREAMS AND RIVERS FROM TUESDAY
THROUGH MIDWEEK.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NECESSARY LATE SUNDAY AFTERNOON INTO THE EARLY MORNING HOURS
ON MONDAY.

KDW/CA

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 2:56 PM CSTFlash Flood WatchHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more30 hr

Nearby

Wind Advisories in Alabama, 2013Wind Advisories in Tennessee, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.